How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Neurology
Satisfied Customers: 10337
Experience:  14 years experience in the field of Family Practice
13781349
Type Your Neurology Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

My mother, who is 96 years, was prescribed resperidone after

Customer Question

My mother, who is 96 years, was prescribed resperidone after successful hip surgery in 2013 because she became agitated when a nurse would not explain what medications she was administering. She has not been under a psychiatrist's care since but has continued the resperidone. I'm concerned because at first it seemed to make her much less alert (she was playing bridge, scrabble, etc pre-fall). After medication was begun, she slept almost all day with slurred speech when awake. Now I believe a family member has discontinued her morning dosage of Resperidone leaving her very confused, jittery, afraid and unsettled. Rather than sleeping all day she is up and down moving from one chair to another (with assistance from sitters). What do you suggest we do? If we need a doctor other than a general practitioner (who once took her off of Resperidone cold turkey), what kind of specialist do you advise we should seek?
Submitted: 7 months ago.
Category: Neurology
Expert:  Anthony Bray, MD replied 7 months ago.
Hello,
Try to find her a geriatrician ...you could visit a good local nursing home and ask nursing staff what doctors that they recommend. A geriatrician would work commonly with her age group and their particular needs and dosing such as with Resperidone....
It sounds that she might do best on a low dose such as 0.5mg ...
A psychiatrist would also be a reasonable choice ...
I hope that this is helpful for you
Let me know if you have furher questions
I will be happy to get back with you
If my answer has been helpful and to your satisfaction then please remember to leave positive feedback Thank you and Best Regards,
Anthony Bray MD